Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dear Dr. Wohl
Mar 22, 2006

After having worked around bodybuilders for years, I have to ask why you have the notion that testosterone can cause fat loss symptoms like D4T. Absolutely not what I see. In fact, most of the time, they get more full faced. They certainly don't lose peripheral fat on their arms and legs when they use testosterone. One study showed that testosterone didn't cause the fat loss that oxandrolone caused. Oral steroids, like oxandrolone, do have some potential for increasing adipocyte fatty acid efflux by their effect on increasing hepatic post-heparin lipase, but testosterone doesn't not do that. What published study did you get that notion from? Michael Mooney

Response from Dr. Wohl

Dear Michael,

Please see my previous post toady re testosterone. The study (ACTG 5079) by Cecilia Shikuma and colleagues indicates clearly that testosterone reduces limb fat. In fact, the median limb fat lost among the men receiving testosterone (about 500 g) was more than the amount gained in a study of pioglitazone for lipoatrophy presented at the same conference - a trial hailed for its hopeful results.

Shikuma C et al. Effects of physiologic testosterone supplementation on fat mass and distribution in HIV-infected men with abdominal obesity: ACTG 5079. Thirteenth Conference on Retroviruses and Opportunistic Infections, Denver, abstract 149, 2006.

http://www.retroconference.org/2006/Abstracts/27165.HTM

DW



Previous
testosterone supplementation (follow-up to earlier question)
Next
elevated LFT's

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement